Alert archive / California / Winter Weather Advisories in 2010

Winter Weather Advisory 21, NWS Eureka, CA

December 16, 2010

NWS Eureka, CA issued this winter weather advisory at Dec 16, 2010, 3:09 PM PST. It took effect at Dec 17, 2010, 4:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2010, 3:09 PM PST (23:09 UTC)
In effect from
Dec 17, 2010, 4:00 PM PST
Expired
Dec 18, 2010, 3:31 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WWUS46 KEKA 162309
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
309 PM PST THU DEC 16 2010


CAZ004-170715-
/O.NEW.KEKA.WW.Y.0021.101218T0000Z-101218T1400Z/
UPPER TRINITY RIVER-
309 PM PST THU DEC 16 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 6 AM PST
SATURDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 4500 FEET FOR SNOW...WHICH IS IN EFFECT
FROM 4 PM FRIDAY TO 6 AM PST SATURDAY.

* SNOW LEVELS AROUND 2500 FEET FRIDAY AFTERNOON WILL INCREASE TO
  4000 FEET OVERNIGHT. ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED
  ABOVE 4500 FEET BY EARLY SATURDAY MORNING.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427- 7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELLING. 

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
4 follow-up statements
868 
WWUS46 KEKA 171135
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
335 AM PST FRI DEC 17 2010

CAZ004-171945-
/O.CON.KEKA.WW.Y.0021.101218T0000Z-101218T1400Z/
UPPER TRINITY RIVER-
335 AM PST FRI DEC 17 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM SATURDAY ABOVE 4500 FEET...

A WINTER WEATHER ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 6 AM PST SATURDAY. 

* SNOW LEVELS AROUND 2000 FEET FRIDAY WILL RISE TO AROUND 4000
  FEET OVERNIGHT. ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED
  ABOVE 4500 FEET BY EARLY SATURDAY MORNING.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVELLING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
529 
WWUS46 KEKA 171930
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1130 AM PST FRI DEC 17 2010

CAZ004-180330-
/O.CON.KEKA.WW.Y.0021.101218T0000Z-101218T1400Z/
UPPER TRINITY RIVER-
1130 AM PST FRI DEC 17 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM PST SATURDAY ABOVE 4500 FEET...

A WINTER WEATHER ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT FROM
4 PM THIS AFTERNOON TO 6 AM PST SATURDAY. 

* SNOW LEVELS AROUND 2000 FEET TODAY WILL RISE TO AROUND 4000
  FEET OVERNIGHT. ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED
  ABOVE 4500 FEET BY EARLY SATURDAY MORNING.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE 
  TRAVEL LING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
181 
WWUS46 KEKA 172332
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
332 PM PST FRI DEC 17 2010

CAZ004-181200-
/O.CON.KEKA.WW.Y.0021.101218T0000Z-101218T1400Z/
UPPER TRINITY RIVER-
332 PM PST FRI DEC 17 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY ABOVE 4500 FEET...

A WINTER WEATHER ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
6 AM PST SATURDAY. 

* SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ABOVE 4500
  FEET BY EARLY SATURDAY MORNING.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVEL 
  LING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
560 
WWUS46 KEKA 181131
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
331 AM PST SAT DEC 18 2010

...SNOW CONTINUES TO FALL ACROSS THE MOUNTAINS...

.SNOW LEVELS WILL RISE TODAY IN THE WAKE OF A WARM FRONT TO NEAR
4000 FEET THEN FALL AGAIN TONIGHT INTO TOMORROW TO AS LOW AS 2500
FEET.

CAZ004-190015-
/O.CAN.KEKA.WW.Y.0021.000000T0000Z-101218T1400Z/
/O.NEW.KEKA.WW.Y.0022.101218T1200Z-101220T0600Z/
UPPER TRINITY RIVER-
331 AM PST SAT DEC 18 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST SUNDAY ABOVE
3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER
ADVISORY ABOVE 3000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 10 PM
PST SUNDAY.

* SNOW ACCUMULATIONS OF UP TO 10 INCHES IS EXPECTED ABOVE 3000
  FEET BY SUNDAY NIGHT.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVEL 
  LING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ003-190015-
/O.NEW.KEKA.WW.Y.0022.101218T1200Z-101220T0600Z/
NORTH COAST INTERIOR-
331 AM PST SAT DEC 18 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST SUNDAY ABOVE
3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER
ADVISORY ABOVE 3000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 10 PM
SUNDAY.

* SNOW ACCUMULATIONS OF UP TO 7 INCHES IS EXPECTED ABOVE 3000
  FEET BY SUNDAY NIGHT.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR 
  CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVEL 
  LING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Dec 16, 3:08 PM PST, 1 minute earlier.

Area forecast discussion, Dec 16, 3:08 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
308 PM PST THU DEC 16 2010

.SYNOPSIS...CLOUDS WILL BEGIN TO FILTER OVER NORTHWEST CALIFORNIA
THIS EVENING WITH A THREAT OF RAIN BEGINNING OVERNIGHT. RAIN AND
HIGHER ELEVATION SNOW WILL DOMINATE THE REGION OVER THE WEEKEND.
&&

.DISCUSSION...UPPER LEVEL LOW OVER THE NE PAC WILL RESULT IN A
SERIES OF STORMS MOVING ACROSS THE REGION THROUGH THE FCST. PRECIP
CHCS WILL BEGIN LATE TONIGHT ACROSS SRN MENDO COUNTY OVERNIGHT AND
EXPAND TO THE N THROUGH THE DAY FRI AS A WARM FRONT MOVES N. S WINDS
WILL PEAK LATE FRI AS A COLD FRONT APPROACHES THE COAST WITH PERIODS
OF MDT PRECIP EXPECTED IN THE VICINITY OF THE BOUNDARY. SNOW LEVELS
WILL BEGIN AROUND 2500-3000 FT FRI AFTERNOON AND INCREASE TO 4KFT
OVERNIGHT INTO SAT MORNING. ELECTED TO ISSUE A WINTER WX ADVISORY AS
SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ABOVE 4500 FT.
PRECIP WILL DIMINISH BRIEFLY SAT MORNING BEFORE ANOTHER SHORT WAVE
ROTATES AROUND THE PARENT LOW WITH ANOTHER ROUND OF MDT PRECIP
EXPECTED SAT NIGHT INTO SUN. SNOW LEVELS WILL REMAIN AROUND 3000
FEET NEAR THE ORCA BORDER TO 4000 FEET OVER MENDOCINO COUNTY SAT
INTO SUN BEFORE DROPPING TO AROUND 2500-3000 FT SUN NIGHT INTO
MON. PRECIP TOTALS FROM FRI THROUGH SUN ACROSS THE REGION WILL
GENERALLY RANGE FROM 2-4 INCHES WITH ISOLATED TOTALS OF 6 TO 8
INCHES POSSIBLE IN THE MOST PRONE OROGRAPHICALLY ENHANCED AREAS.
ALTHOUGH UNCERTAINTY REMAINS REGARDING PRECIP AMOUNTS...MODELS ARE
IN FAIR AGREEMENT MAINTAINING THE LONG WAVE TROUGH OVER THE NE PAC.
THIS WILL RESULT IN THE POTENTIAL FOR ADDITIONAL HEAVY RAINS
CONTINUING THROUGH NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS WILL CONTINUE ALONG THE COAST THIS
EVENING UNDER LIGHT WINDS. INLAND VALLEYS WILL BE DIFFERENT. TRAPPED
MOISTURE ALONG WITH A COLD AIR MASS WILL ALLOW STRATUS/FOG TO
DEVELOP IN THE INLAND VALLEYS SHORTLY AFTER SUNSET. IFR DUE TO
CEILINGS AND VISIBILITIES IS EXPECTED WITH LOCAL LIFR. STROZ
&&

.MARINE...WEAK HIGH PRESSURE WILL PRODUCE LIGHT TO MODERATE WINDS
OVERNIGHT WITH SEAS BELOW 8 FT. SOUTH WINDS WILL INCREASE FRIDAY AS
A FRONT APPROACHES THE WATERS. GALE WARNINGS REMAIN UP FOR THE OUTER
WATERS FRIDAY FOR GALE FORCE GUSTS. THE GUSTS COULD BRIEFLY REACH
45 KT AS THE FRONT MOVES THROUGH FRIDAY EVENING. WIND WAVES COULD
ALSO BUILD TO 15 FT DURING THIS TIME PERIOD. MOST OF THE MODELS
BACKED OFF THE WINDS AT THE SURFACE BY ABOUT 5 KT. HOWEVER, WINDS
JUST OFF THE SURFACE REMAIN 40-50 KT. FEEL THAT SOME OF THESE WINDS
WILL MIX DOWN AND CREATE HIGHER GUSTS BUT SUSTAINED WINDS WILL NOT
BE AS HIGH AS FORECAST, SO LOWERED THE SUSTAINED WINDS TO REFLECT
THIS. AS A RESULT, THIS MEANS THE GALE FORCE GUSTS MAY START A FEW
HOURS LATER THAN FORECAST AND THE TIMING OF THE GALE WATCHES FOR THE
INNER WATERS COMES INTO QUESTION. BELIEVE GALE FORCE GUSTS ARE
PROBABLE FRIDAY EVENING, BUT GIVEN THE SUBSTANTIAL WIND DIFFERENCES
BETWEEN THE FORECASTS FELT IT WAS BEST TO LEAVE THE WATCHES AND
WARNINGS UNCHANGED AND LET THE NIGHT CREW TAKE A FINAL LOOK AT
THINGS. WINDS WILL SHIFT TO THE SOUTHWEST AND DIMINISH BEHIND THE
FRONT, HOWEVER SEAS WILL REMAIN HIGH AS A WEST SWELL BUILDS TO NEAR
12 FT BY SUNDAY. WINDS AND SEAS WILL PICK UP AGAIN NEXT WEEK AS
ANOTHER STORM APPROACHES. HOWEVER, MODEL UNCERTAINTY AT THIS TIME IS
VERY HIGH. STROZ
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 4 PM FRI TO 6 AM SAT ABOVE 4500 FEET
FOR CAZ004.
GALE WATCH FROM FRI AFTERNOON THROUGH LATE FRI NIGHT FOR PZZ450-455.
GALE WARNING FROM 9 AM FRI TO 3 AM PST SAT FOR PZZ470-475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 16, 5:00 AM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
500 AM PST THU DEC 16 2010

CAZ001>004-076-171300-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
500 AM PST THU DEC 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SIGNIFICANT PATTERN SHIFT WILL BEGIN TO AFFECT THE REGION LATE
THURSDAY NIGHT INTO FRIDAY. A SERIES OF STORM SYSTEMS WILL BRING
LARGE RAINFALL TOTALS TO NORTHWEST CALIFORNIA...WITH SNOW AT THE
HIGHER ELEVATIONS THROUGH SUNDAY. ADDITIONAL STORMS MAY BRING MORE
RAIN TO THE AREA STARTING LATE MONDAY INTO TUESDAY.

THESE STORMS HAVE THE POTENTIAL TO CREATE NOTABLE TRAVEL HAZARDS
THROUGH THE WEEKEND AND INTO CHRISTMAS WEEK. PERIODS OF HEAVY RAIN
MAY CAUSE FLOODING OF SMALL STREAMS AND PONDING WATER ON
ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. SNOWFALL MAY
AFFECT THE MOUNTAIN PASSES SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 2:58 AM PSTGale WatchEKA24 hr
Dec 16, 2:58 AM PSTGale WarningEKA48 hr
Dec 16, 8:49 AM PSTSmall Craft AdvisoryEKA6 hr

Nearby

Winter Weather Advisories in California, 2010Every winter weather advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.